Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 22, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jan 21, 2021, 2:06 PM PST. It took effect at Jan 21, 2021, 10:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2021, 2:06 PM PST (22:06 UTC)
- In effect from
- Jan 21, 2021, 10:00 PM PST
- Expired
- Jan 22, 2021, 10:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
714 WHUS76 KSEW 212206 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 206 PM PST Thu Jan 21 2021 PZZ133-135-220615- /O.NEW.KSEW.SC.Y.0022.210122T0600Z-210122T1800Z/ Northern Inland Waters Including The San Juan Islands- Puget Sound and Hood Canal- 206 PM PST Thu Jan 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Puget Sound and Hood Canal. * WHEN...From 10 PM this evening to 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will be strongest north of the San Juan Islands and in the main channel of the Puget Sound PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
3 follow-up statements
114 WHUS76 KSEW 220440 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 840 PM PST Thu Jan 21 2021 PZZ133-135-221245- /O.CON.KSEW.SC.Y.0022.210122T0600Z-210122T1800Z/ Northern Inland Waters Including The San Juan Islands- Puget Sound and Hood Canal- 840 PM PST Thu Jan 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...North winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Puget Sound and Hood Canal. * WHEN...Until 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
034 WHUS76 KSEW 221042 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 242 AM PST Fri Jan 22 2021 PZZ135-221145- /O.CAN.KSEW.SC.Y.0022.000000T0000Z-210122T1800Z/ Puget Sound and Hood Canal- 242 AM PST Fri Jan 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ133-221800- /O.CON.KSEW.SC.Y.0022.000000T0000Z-210122T1800Z/ Northern Inland Waters Including The San Juan Islands- 242 AM PST Fri Jan 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 10 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
725 WHUS76 KSEW 221704 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 904 AM PST Fri Jan 22 2021 PZZ133-221815- /O.CON.KSEW.SC.Y.0022.000000T0000Z-210122T1800Z/ Northern Inland Waters Including The San Juan Islands- 904 AM PST Fri Jan 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 10 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 9:10 AM PST, 4 hours 56 minutes earlier.
Area forecast discussion, Jan 21, 9:10 AM PST, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Seattle WA 910 AM PST Thu Jan 21 2021 .SYNOPSIS...A weak system will continue to bring clouds and light showers to the region through much of today. Dry and cold conditions expected Friday and Saturday with mostly clear skies and sub-freezing overnight lows. Wet weather will return to the region Sunday through at least mid next week, with lower snow levels in place. && .SHORT TERM /TODAY THROUGH SATURDAY/...Little in the way of short term updates this morning as upper trough offshore brushes the region en route to Oregon and Northern California. Shower activity will diminish later today with mainly dry conditions expected from tonight into most of Saturday. Next system on track to arrive Saturday night into Sunday with relatively low snow levels for the later half of the weekend. Could see some light accumulation (inch or less) above 500 to 1000 feet Monday morning, but surface flow and low level thicknesses not looking favorable for much else. With that said, we do indeed appear to be heading into an extended period of cooler temperatures and low snow levels with a number of opportunities for low elevation snow next week and beyond. More on that in the afternoon discussion. Aviation and marine discussions are updated below. 27 Previous discussion...Light scattered showers continue to spread across portions of Western Washington tonight courtesy of forcing from system located just off of the Washington coast. As the upper low (clearly visible on all WV channels) slides down the coast later today, this system will wrap up and push southeastward of the area. This will see showers pivot from the south Puget Sound region southward and taper off from north to south late this afternoon and this evening. Light rainfall accumulations expected from this activity. Clouds will clear from north to south Thursday night into Friday morning with mostly clear skies gracing Western Washington Friday through most of Saturday. As a result, maximum radiational cooling is expected Friday night, with nearly all of the region expected to fall below the freezing mark for overnight lows. Enough boundary layer moisture will be present in parts of the region (Hood Canal, Chehalis Valley, etc) to yield the potential for freezing fog overnight into Saturday morning. Caution is urged if you have plans to be out and about Saturday morning, as elevated and other susceptible road/walking surfaces could freeze as a result. Afternoon highs will gradually cool each day through Saturday, falling from the mid 40s to lower 40s. .LONG TERM /SUNDAY THROUGH WEDNESDAY/...Dry weather will be short lived as a system will break down the ridge axis over the northwest Pacific late Saturday into Sunday. By Monday, a mean trough will take precedent over the northwest, keeping wet and active weather in the mix through at least the first half of the week. Given the cold airmass in place, this will introduce chances for snow across much of the region, including conditional chances for the lowlands of Western Washington. Here is what we know so far: *We are not expecting an influx of arctic air across the region at this time. Therefore, the forecast is not a slam dunk for the lowlands by any stretch of the imagination. Forecast guidance continues to drop snow levels to ~500 to 1000 feet with the first wave of moisture Sunday through Monday, falling below 500 feet in a lot of places at times Tuesday through Wednesday. The timing of these drops with respect to precipitation in the area will be key in precipitation changeover occuring. Speaking of timing... *Precipitation & Snow Level Timing: Current guidance suggests that the lowest snow levels will not be in line with the bulk of the precipitation moving across the region. That said, this is something to keep an eye on as this could change. At this time, it is unknown if any pockets of moderate to heavy precipitation could introduce dynamic cooling into the mix where snow levels could be temporarily forced lower in pockets of heavier precipitation. These finer details will start to come into focus as we get closer to the event. As a result of these factors, ensemble probabilities are mostly nonexistent for any significant accumulations (1 inch +) across most of the lowlands below 500 ft, and relatively low for any accumulations Sunday - Monday. Guidance continues to show another system approaching the region Tuesday through Thursday which will give us another shot at seeing some lowland flakes. While ensemble probabilities tonight are notably higher across the lowlands for minor accumulations (generally in the 30 to 40th percentile at any point below 500 ft in the lowlands), this system does not look like a significant snow producer at this time, with 1" + probabilities generally remaining below 10% in the lowlands. While most lowland areas are not anticipated to see much in the way of widespread accumulations at this time, there are a few areas in particular to keep an eye on during this time period... *Communities at higher elevations closer to the Cascades (i.e. North Bend, etc) could see impactful snowfall accumulation, as probabilities for at least 1" of accumulation are currently around 30% and probabilities for at least 2" at 10-20% *Western portions of Whatcom County and favored upslope areas along the northern Olympics could see some locally higher accumulations as easterly to northeasterly flow sets up late Monday into Tuesday. *In addition to these areas, cross Cascade passes may see several periods of impactful snow accumulations in this timeframe. The bottom line at this time is to stay tuned to the latest forecast as the finer details that are vital to lowland snow forecasting come to light over the next 24 to 36 hours. Pullin && .AVIATION...An upper low will move south through the outer Coastal Waters today and tonight. Westerly flow aloft today will become light and variable tonight. At the surface, light easterly flow today will increase and become more northerly tonight. The air mass will be stable. Low clouds will be widespread this morning. Ceilings should lift and break up over the north interior this afternoon and evening. Farther south, ceilings should lift a bit this afternoon or evening but low clouds will linger into tonight. Along with the lifting of the clouds we will likely see an increase in north/northeasterly winds for terminals such as KBLI and KCLM. This increase will begin around 0600 UTC due to some Fraser Outflow. Additionally tonight expect that early morning fog to form over KOLM, KPWT and KHQM. As usual this will drop visibilities down to IFR/LIFR. We do anticipate it to begin to mix out tomorrow morning. KSEA...MVFR conditions will continue through the morning but are expected to rise up to VFR early this afternoon. Rain showers over the area will also scatter out through this morning. The low levels will start to dry this evening but low clouds will linger through tonight. Light northerly wind. Schneider/Butwin && .MARINE...Light easterly flow will increase and turn more northerly tonight and Friday. Winds are expected to generally remain below advisory criteria although marginal small craft advisory strength northeast winds are possible for the Northern Inland Waters later tonight into Friday as some Fraser outflow develops. Northerly flow will become more southerly on Saturday ahead of an approaching frontal system. The aforementioned frontal system will move through the area Saturday night and Sunday, bringing small craft advisory strength winds to most waters. West swell over the Coastal Waters and West Entrance Strait of Juan de Fuca will build to 12-16 feet later Sunday. Schneider/Butwin && .HYDROLOGY...No river flooding expected over the next 7 days as total QPF is expected to remain light. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...None. && www.weather.gov/seattle
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.